Alert archive / Wyoming / Special Weather Statements in 2015

Special Weather Statement, NWS Cheyenne, WY

July 15, 2015Niobrara County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 15, 2015, 5:21 PM MDT for Niobrara County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 5:21 PM MDT (23:21 UTC)
Expired
Jul 15, 2015, 6:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 182 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2650 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WWUS85 KCYS 152321
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT WED JUL 15 2015
 
WYZ101-102-160000-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
521 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHEASTERN CONVERSE COUNTIES UNTIL 600 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROCHELLE TO 12 MILES
EAST OF BILL...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DULL CENTER.

LAT...LON 4312 10458 4313 10513 4350 10503 4350 10450
TIME...MOT...LOC 2320Z 255DEG 27KT 4353 10494 4321 10501 

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:40 PM MDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 15, 2:40 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT WED JUL 15 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 240 PM MDT WED JUL 15 2015

ISOLATED SHOWERS AND A FEW STORMS DEVELOPING OVER MUCH OF THE CWA
NOW...MOVING GENERALLY IN AN EASTWARD DIRECTION. INSTABILITIES A
RE RATHER LOW SO ACTIVITY SHOULD BE RATHER PULSE-NATURED...DYING
OUT THIS EVENING.

LITTLE CHANGE EXPECTED IN THE OVERALL WEATHER THURSDAY THROUGH
FRIDAY WITH A GENERALLY WESTERLY FLOW ALOFT BEHIND A WEAK IMPULSE
THAT WILL PASS ACROSS OVERNIGHT. A BIT LESS CONVECTION EXPECTED
THURSDAY AFTERNOON AND EVENING WITH SOME WARMING OF MID LEVEL
TEMPS IN RESPONSE TO A WEAK SHORT RIDGE PASSING ACROSS THE REGION.
UPPER FLOW WILL BACK A LITTLE MORE WSW ON FRIDAY AHEAD OF A MORE
SIGNIFICANT UPPER TROF THAT WILL DROP OVER THE PACIFIC NW. SFC
COOL FRONT SHOULD SAG INTO CENTRAL WYOMING BY LATE IN THE DAY
AHEAD OF THIS SYSTEM AND SHOULD HELP TO FOCUS CONVECTION A BIT
MORE ACROSS NW PARTS OF THE CWA FRIDAY AND FRIDAY EVENING.
INSTABILITIES WILL REMAIN ON THE LOW SIDE THROUGH THE
PERIOD...WITH CAPES GENERALLY AROUND 500 J/KG OVER THE PLAINS.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 240 PM MDT WED JUL 15 2015

12Z GFS AND ECMWF STILL PUSH A DEEP UPPER LEVEL TROUGH SOUTHWARD
INTO IDAHO AND WESTERN WYOMING BY SATURDAY...BUT THEN THE ECMWF
HAS TRENDED LESS DEEP WITH THE TROUGH BY LATE SATURDAY TAKING
MOST OF THE SHORTWAVE ENERGY TO OUR NORTH WHEREAS THE GFS STILL
PUSHES THE TROUGH ACROSS WYOMING THROUGH SUNDAY. BOTH MODELS
BRING A SURFACE COLD FRONT SOUTH ACROSS OUR AREA SATURDAY NIGHT
AND KEEP MAX TEMPERATURES MOSTLY IN THE 70S FOR SUNDAY. WILL CARRY
SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS ON SATURDAY
WITH A SLIGHT CHANCE OUT ON THE PLAINS...THEN WITH DEEP LAYERED
DRYING WE TAPER POPS DOWN THROUGH TUESDAY THEN WE SEE AN UPTICK
IN POPS BY MIDWEEK AS AN ACTIVE SOUTHWESTERLY MID/UPPER FLOW TAPS
MORE MONSOONAL MOISTURE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 240 PM MDT WED JUL 15 2015

UPDATE...HAVE INTRODUCED VCTS TO SIDNEY AND ALLIANCE AIRPORTS
THROUGH 02Z AS WE WILL CONTINUE TO SEE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH EARLY EVENING. POST SHORTWAVE
SUBSIDENCE NOT AS STRONG AS EARLIER SUSPECTED. OTHERWISE VFR
CATEGORY CONDITIONS PREVAIL AT ALL AIRPORTS THROUGH THE NEXT 24
HOURS WITH SHOWERS/ISOLATED THUNDERSTORMS POPPING UP 20Z- 02Z IN
THE VICINITY OF ALL SITES. COVERAGE AND CHANCES NOT HIGH ENOUGH TO
WARRANT A PREVAILING PERIOD FOR SHOWERS/THUNDERSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 240 PM MDT WED JUL 15 2015

CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH NON-CRITICAL
FUELS AND WEATHER CONDITIONS EXPECTED. THE BEST CHANCES FOR RAIN
WILL BE THIS EVENING AND AGAIN THURSDAY AND FRIDAY. DRIER
CONDITIONS EXPECTED THIS WEEKEND WITH A LITTLE COOLER TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...JG
AVIATION...JG
FIRE WEATHER...RE
Hazardous weather outlook, Jul 15, 10:23 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 AM MDT WED JUL 15 2015

WYZ101>119-161200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1023 AM MDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON ACROSS PARTS OF SOUTHEAST WYOMING AND PERSIST INTO THE
EARLY EVENING. NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-161200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1023 AM MDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP
BY LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 4:20 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED JUL 15 2015

WYZ104-109-111>113-152300-
SIERRA MADRE RANGE WY-UPPER NORTH PLATTE RIVER BASIN WY-
SOUTHWEST CARBON COUNTY WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
420 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 500
PM MDT...

AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPLIT ROCK TO 10 MILES
NORTHWEST OF BAGGS...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RAWLINS...BAGGS...SINCLAIR...DIXON...TETON RESERVOIR...SEMINOE DAM...
LITTLE SANDSTONE CREEK CAMPGROUND...MUDDY GAP...SAVERY...SEPARATION
LAKE...JACK CREEK CAMPGROUND...BATTLE CREEK CAMPGROUND...DAD AND
SEMINOE CAMPGROUND.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 200 AND
228.

LAT...LON 4100 10786 4165 10776 4166 10751 4243 10752
      4243 10683 4101 10712
TIME...MOT...LOC 2220Z 335DEG 60KT 4240 10758 4112 10781

RUBIN
Special weather statement, Jul 15, 4:24 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT WED JUL 15 2015

WYZ101-152315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
424 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 515 PM MDT...

AT 424 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RENO JUNCTION TO 12
MILES NORTHWEST OF BILL TO 12 MILES NORTHEAST OF ROLLING HILLS...AND
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DULL CENTER...BILL AND MANNING RANCH.

LAT...LON 4295 10490 4294 10573 4330 10553 4350 10548
      4350 10492
TIME...MOT...LOC 2224Z 253DEG 30KT 4373 10537 4333 10545 4300 10564

RUBIN
Special weather statement, Jul 15, 4:31 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT WED JUL 15 2015

NEZ002-095-096-WYZ108-152315-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-GOSHEN COUNTY WY-
431 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...NORTHWESTERN
DAWES AND EAST CENTRAL GOSHEN COUNTIES UNTIL 515 PM MDT...

AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUMFORD TO 14 MILES
SOUTHWEST OF AGATE BED NATIONAL MONUMENT...AND MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRISON...AGATE BED NATIONAL MONUMENT AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4212 10378 4224 10423 4301 10385 4300 10340
      4299 10339
TIME...MOT...LOC 2231Z 282DEG 16KT 4309 10364 4232 10404

RUBIN
Special weather statement, Jul 15, 5:13 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT WED JUL 15 2015

WYZ117-118-160000-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
513 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 600 PM MDT...

AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARREN AFB...OR 8 MILES SOUTHWEST OF CHEYENNE...MOVING SOUTHEAST AT
30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...WARREN AF BASE...SOUTH GREELEY...WARREN AFB...SOUTH
GREELEY HIGH AND FOX FARM-COLLEGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND 366.

LAT...LON 4104 10505 4117 10497 4117 10493 4108 10448
      4103 10450 4100 10452 4100 10498
TIME...MOT...LOC 2313Z 302DEG 26KT 4108 10493

RUBIN
Local storm report, Jul 15, 5:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     RAWLINS                 41.78N 107.23W
07/15/2015  M63.00 MPH       CARBON             WY   ASOS

0512 PM     TSTM WND GST     RAWLINS                 41.78N 107.23W
07/15/2015  M54.00 MPH       CARBON             WY   ASOS

&&

GCLAYCOM
Special weather statement, Jul 15, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT WED JUL 15 2015

WYZ101-102-160000-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
521 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHEASTERN CONVERSE COUNTIES UNTIL 600 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROCHELLE TO 12 MILES
EAST OF BILL...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DULL CENTER.

LAT...LON 4312 10458 4313 10513 4350 10503 4350 10450
TIME...MOT...LOC 2320Z 255DEG 27KT 4353 10494 4321 10501

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jul 15, 3:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jul 15, 4:20 PM MDTSpecial Weather StatementCYSCarbon40 min
Jul 15, 4:24 PM MDTSpecial Weather StatementCYSConverse51 min
Jul 15, 5:03 PM MDTSevere Thunderstorm WarningCYSCarbon57 min
Jul 15, 5:13 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 15, 5:53 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon52 min
Jul 15, 2:17 PM MDTSpecial Weather StatementCYSDawes43 min
Jul 15, 4:31 PM MDTSpecial Weather StatementCYSSioux44 min
Jul 15, 5:31 PM MDTSpecial Weather StatementCYSKimball44 min
Jul 15, 5:58 PM MDTSpecial Weather StatementCYSCheyenne47 min

Nearby

Special Weather Statements in Wyoming, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.